MAUDE Adverse Event Report: LIFESCAN EUROPE GMBH OT VERIO IQ METER; GLUCOSE MONITORING SYS/KIT

LIFESCAN EUROPE GMBH OT VERIO IQ METER; GLUCOSE MONITORING SYS/KIT
Model Number 022-275
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Codes Hypoglycemia (1912); Shaking/Tremors (2515)
Date of Event 08/19/2021
Type of Reportable Event Serious Injury
Event or Problem Description
On (b)(6) 2021, the lay user/patient contacted lifescan (lfs) united states, alleging that his onetouch verio iq meter read inaccurately high compared to his feelings and/or normal readings.The complaint was classified based on the customer care agent (cca) documentation.The patient reported that the alleged meter inaccuracy began on the evening of (b)(6) 2021.The patient reported obtaining alleged inaccurate high blood glucose readings of ¿170 and 290 mg/dl¿ with the subject meter.The patient stated that he manages his diabetes with long- and short-acting insulin (self-adjuster) and took 5-6 units of insulin (type not reported) in response to the ¿290 mg/dl¿ reading.On the evening of (b)(6) 2021, after the insulin was administered, the patient claimed he began to feel symptom of ¿body shaking¿ and obtained a reading of ¿65 mg/dl¿ with the subject meter.The patient was unwilling to specify the treatment received.No other device was used for testing.At the time of troubleshooting, the cca confirmed the unit of measure was set correctly on the subject meter.The cca noted the patient did not have control solution available to perform a quality control test.Replacement products were sent to the patient.This complaint is being reported because the patient reportedly developed signs/symptoms suggestive of a serious injury adverse event after administering insulin based on an alleged inaccurate high result obtained with the subject meter.
 
Additional Manufacturer Narrative
This supplemental is being sent to include the investigation conclusion code that was omitted from the h6 field of the initial report.The investigation conclusion code that should have been included at the time of submission of the initial report is: 67.If lifescan obtains additional information regarding this complaint, a follow up report will be submitted.At this time, lifescan considers this matter closed.

Brand Name
OT VERIO IQ METER
Common Device Name
GLUCOSE MONITORING SYS/KIT
Manufacturer (Section D)
LIFESCAN EUROPE GMBH
gubelstrasse 34
zug 6300
SZ  6300
MDR Report Key12356957
Report Number3008382007-2021-04222
Device Sequence Number11975263
Product Code NBW
UDI-Device Identifier00353885008402
UDI-Public00353885008402
Combination Product (Y/N)Y
Initial Reporter CountryUS
PMA/510(K) Number
K110637
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 08/23/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model Number022-275
Device Catalogue Number022-275
Device Lot Number4603831
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/20/2021
Supplement Date Received by Manufacturer08/20/2021
Initial Report FDA Received Date08/23/2021
Supplement Report FDA Received Date09/03/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening;